Alert archive / Oklahoma / Heat Advisories in 2024
Heat Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 5, 2024, 2:39 PM CDT for 14 counties in Oklahoma. It took effect at Aug 6, 2024, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2024, 2:39 PM CDT (19:39 UTC)
- In effect from
- Aug 6, 2024, 12:00 PM CDT
- Expired
- Aug 6, 2024, 7:49 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
751 WWUS74 KTSA 051939 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 239 PM CDT Mon Aug 5 2024 ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-060345- /O.NEW.KTSA.HT.Y.0021.240806T1700Z-240807T0200Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee- McIntosh-Sequoyah-Haskell- Including the cities of Pryor, Bartlesville, Stigler, Okmulgee, Miami, Checotah, Nowata, Wagoner, Claremore, Fort Smith, Tulsa, Pawnee, Vinita, Van Buren, Muskogee, Sallisaw, Charleston, Pawhuska, Ozark, and Sapulpa 239 PM CDT Mon Aug 5 2024 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... * WHAT...Heat index values up to 108 expected. * WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, Washington OK, Haskell, and McIntosh Counties. * WHEN...From noon to 9 PM CDT Tuesday. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ MAB
3 follow-up statements
998 WWUS74 KTSA 060647 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 147 AM CDT Tue Aug 6 2024 ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200- /O.CON.KTSA.HT.Y.0021.240806T1700Z-240807T0200Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee- McIntosh-Sequoyah-Haskell- Including the cities of Tulsa, Pawhuska, Sapulpa, Sallisaw, Ozark, Claremore, Muskogee, Pryor, Okmulgee, Checotah, Stigler, Pawnee, Bartlesville, Fort Smith, Nowata, Miami, Van Buren, Charleston, Vinita, and Wagoner 147 AM CDT Tue Aug 6 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, Washington OK, Haskell, and McIntosh Counties. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 06
058 WWUS74 KTSA 061838 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 138 PM CDT Tue Aug 6 2024 OKZ049-053-070645- /O.NEW.KTSA.HT.Y.0022.240807T1700Z-240808T0100Z/ Pushmataha-Choctaw- Including the cities of Clayton, Hugo, and Antlers 138 PM CDT Tue Aug 6 2024 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Choctaw and Pushmataha Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200- /O.CON.KTSA.HT.Y.0021.000000T0000Z-240807T0200Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee- McIntosh-Sequoyah-Haskell- Including the cities of Muskogee, Pawhuska, Ozark, Sapulpa, Claremore, Nowata, Van Buren, Pawnee, Sallisaw, Tulsa, Wagoner, Stigler, Checotah, Vinita, Pryor, Charleston, Fort Smith, Bartlesville, Okmulgee, and Miami 138 PM CDT Tue Aug 6 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 107. * WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, Washington OK, Haskell, and McIntosh Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ MAB
757 WWUS74 KTSA 070049 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 749 PM CDT Tue Aug 6 2024 ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200- /O.CAN.KTSA.HT.Y.0021.000000T0000Z-240807T0200Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee- McIntosh-Sequoyah-Haskell- Including the cities of Pawnee, Nowata, Muskogee, Tulsa, Fort Smith, Okmulgee, Bartlesville, Van Buren, Ozark, Pryor, Wagoner, Pawhuska, Sallisaw, Charleston, Vinita, Stigler, Miami, Sapulpa, Claremore, and Checotah 749 PM CDT Tue Aug 6 2024 ...HEAT ADVISORY IS CANCELLED... Heat index values have dropped below 105. $$ OKZ049-053-070900- /O.CON.KTSA.HT.Y.0022.240807T1700Z-240808T0100Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 749 PM CDT Tue Aug 6 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Choctaw and Pushmataha Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Heat related illnesses are possible especially impacting those not acclimated to the conditions or those performing strenuous activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ RJS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 5, 12:14 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 12:14 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1214 PM CDT Mon Aug 5 2024 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1030 AM CDT Mon Aug 5 2024 Broad upper level ridging extends from the Rocky Mountain region east into the central and southern plains this morning. A southerly component to the surface wind will be maintained with high pressure centered to the east. Max temperatures this afternoon should be similar to those observed yesterday, and are in line with latest trends and 12z raobs. Remaining first period elements look okay as well, therefore no update is planned at this time. && .LONG TERM... (Tonight through Sunday) Issued at 316 AM CDT Mon Aug 5 2024 Warming trend continues on Tuesday as upper ridge builds over region from the west. Heat indices will likely climb into the 105-107 degree range during the afternoon and a heat advisory will likely be required over portions of the area. In addition, sunny skies, coupled with light winds ahead of a weak front, will push WBGT into the significant range with the increasing potential for heat impacts. Boundary will move into northeast Oklahoma/northwest Arkansas Tuesday night into Wednesday with high temperatures a few degrees lower behind wind shift. Further south across SE OK/WC AR heat index values will likely climb to around 105 deg and a heat advisory may be needed along/south of I-40. Initial boundary is forecast to become diffuse and/or lift north on Thursday with the hot and humid conditions persisting over much of the area. Convection that develops over the high Plains may approach the region from the northwest Thursday night, but will likely be weakening and will therefore continue with PoPs below mentionable levels for now. GFS still remains the most aggressive with cooler/drier air-mass this weekend compared to the warmer EC solution which keeps stronger upper ridging over the area. Blended guidance still looks good through the extended periods. && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Mon Aug 5 2024 VFR TAF elements will prevail at all sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 102 72 98 / 0 0 0 0 FSM 74 102 76 101 / 0 0 0 0 MLC 72 100 73 100 / 0 0 0 0 BVO 71 102 68 96 / 0 0 0 0 FYV 71 99 70 95 / 0 0 0 0 BYV 71 100 68 94 / 0 0 0 0 MKO 74 101 73 100 / 0 0 0 0 MIO 71 102 67 95 / 0 0 0 0 F10 74 101 72 101 / 0 0 0 0 HHW 72 99 74 104 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Aug 5, 12:53 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1253 PM CDT Mon Aug 5 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1253 PM CDT Mon Aug 5 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Heat indices will again top out around 100 degrees this afternoon across portions of eastern Oklahoma and west-central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY THROUGH FRIDAY...Dangerous Heat Potential. SATURDAY AND SUNDAY...No Hazards. EXTENDED DISCUSSION... The warming trend will continue through much of the work week as an upper ridge builds into the region from the west. Hot and humid conditions are expected with heat indices in the 105 to 108 degree range each afternoon. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders should be prepared for an increase in heat-related incidents this week. Provision of cooling stations is encouraged. weather.gov/tulsa contains additional information.
Nearby
Heat Advisories in Oklahoma, 2024Heat Advisories in Arkansas, 2024Every heat advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.